Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Defining equations for real analytic real hypersurfaces in $ {\bf C}\sp n$


Author: John P. D’Angelo
Journal: Trans. Amer. Math. Soc. 295 (1986), 71-84
MSC: Primary 32F25; Secondary 32C05
DOI: https://doi.org/10.1090/S0002-9947-1986-0831189-5
MathSciNet review: 831189
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A defining function for a real analytic real hypersurface can be uniquely written as $ 2\operatorname{Re} (H) + E$, where $ H$ is holomorphic and $ E$ contains no pure terms. We study how $ H$ and $ E$ change when we perform a local biholomorphic change of coordinates, or multiply by a unit. One of the main results is necesary and sufficient conditions on the first nonvanishing homogeneous part of $ E$ (expanded in terms of $ H$) beyond $ {E_{00}}$ that serve as obstructions to writing a defining equation as $ 2\operatorname{Re} (h) + e$, where $ e$ is independent of $ h$. We also find necessary pluriharmonic obstructions to doing this, which arise from the easier case of attempting to straighten the hypersurface.


References [Enhancements On Off] (What's this?)

  • [1] S. Baouendi and L. Rothschild, Lecture at Midwest P.D.E. Conference, Fall, 1984.
  • [2] M. Beals, C. Fefferman and R. Grossman, Strictly pseudoconvex domains in $ {{\mathbf{C}}^n}$, Bull. Amer. Math. Soc. (N.S.) 8 (1983), 125-322. MR 684898 (85a:32025)
  • [3] S. Bell, Biholomorphic mappings and the $ \bar \partial $-problem, Ann. of Math. 114 (1981), 103-113. MR 625347 (82j:32039)
  • [4] D. Burns and S. Shnider, Real hypersurfaces in complex manifolds, Proc. Sympos. Pure Math., vol. 30, Amer. Math. Soc., Providence, R.I., 1977. MR 0450603 (56:8896)
  • [5] D. Catlin, Necessary conditions for subellipticity of the $ \bar \partial $-Neumann problem, Ann. of Math. 117 (1983), 147-171. MR 683805 (84c:32021)
  • [6] -, Boundary invariant of pseudoconvex domains, Ann. of Math. 120 (1984), 529-586. MR 769163 (86c:32019)
  • [7] S. S. Chern and J. Moser, Real hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219-271. MR 0425155 (54:13112)
  • [8] J. D'Angelo, Real hypersurfaces, orders of contact, and applications, Ann. of Math. 115 (1982), 615-637. MR 657241 (84a:32027)
  • [9] -, Intersection theory and the $ \bar \partial $-Neumann problem, Proc. Sympos. Pure Math., vol. 41, Amer. Math. Soc., Providence, R.I., 1984, pp. 51-58.
  • [10] M. Freeman, Local biholomorphic straightening of real submanifolds, Ann. of Math. 106 (1977), 319-352. MR 0463480 (57:3429)
  • [11] G. Harris, Lowest order invariants for real analytic surfaces in $ {{\mathbf{C}}^2}$ (preprint).
  • [12] J. Moser and S. Webster, Normal forms for real surfaces in $ {{\mathbf{C}}^2}$ near complex tangents and hyperbolic surface transformations, Acta Math. 150 (1983), 255-296. MR 709143 (85c:32034)
  • [13] N. Tanaka, On the pseudo-conformal geometry of hypersurfaces of the space of $ n$ complex variables, J. Math. Soc. Japan 14 (1962), 397-429. MR 0145555 (26:3086)
  • [14] S. Webster, On the mapping problem for algebraic real hypersurfaces, Invent. Math. 43 (1977), 53-68. MR 0463482 (57:3431)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32F25, 32C05

Retrieve articles in all journals with MSC: 32F25, 32C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0831189-5
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society